Alert archive / Michigan / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 31, NWS Gaylord, MI

June 28, 2005Crawford County, Roscommon County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jun 28, 2005, 1:28 PM EDT for Crawford County, Roscommon County, Michigan. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2005, 1:28 PM EDT (17:28 UTC)
Expired
Jun 28, 2005, 2:15 PM EDT
In force
47 min
Issued by
NWS Gaylord, MI
Area
Counties, with a storm outline in the text

Counties Crawford County, MI, Roscommon County, MI

The radar

The NCL Michigan radar (KAPX), 50 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 1:35 PM EDTHAIL 0.752 N Roscommon, MIWINDS ESTIMATED TO 50 MPH.
Jun 28, 1:35 PM EDTHAIL 0.75Roscommon, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 5.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2005-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 579 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2005-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
579 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 281728
SVRAPX
MIC039-143-281815-
/O.NEW.KAPX.SV.W.0031.050628T1728Z-050628T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
128 PM EDT TUE JUN 28 2005

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN NORTHERN LOWER MICHIGAN
  ROSCOMMON COUNTY IN NORTHERN LOWER MICHIGAN

* UNTIL 215 PM EDT

* AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  SOUTH HIGGINS LAKE STATE PARK...OR ABOUT 3 MILES SOUTHWEST OF
  ROSCOMMON...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  INTERSECTION OF M-72 AND M-18 AROUND 145 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4444 8443 4443 8451 4441 8456 4439 8465
      4446 8470 4448 8470 4453 8475 4467 8438
      4447 8439

$$
2 follow-up statements
000 
WWUS34 KAPX 281736
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
136 PM EDT TUE JUN 28 2005

MIC039-143-281815-
/O.CON.KAPX.SV.W.0031.000000T0000Z-050628T1815Z/
CRAWFORD MI-ROSCOMMON MI-
136 PM EDT TUE JUN 28 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 PM EDT FOR
ROSCOMMON AND CRAWFORD COUNTIES...

AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ROSCOMMON...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  INTERSECTION OF M-72 AND M-18 AROUND 150 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4447 8439 4439 8465 4446 8470 4448 8470
      4453 8475 4467 8438

$$
CAMPBELL
000 
WWUS34 KAPX 281808
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
206 PM EDT TUE JUN 28 2005

MIC039-281816-
/O.CAN.KAPX.SV.W.0031.000000T0000Z-050628T1815Z/
CRAWFORD MI-
206 PM EDT TUE JUN 28 2005

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS
CANCELLED...

LAT...LON 4418 8438 4417 8484 4428 8485 4451 8440

$$

MIC143-281815-
/O.CON.KAPX.SV.W.0031.000000T0000Z-050628T1815Z/
ROSCOMMON MI-
206 PM EDT TUE JUN 28 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 PM EDT FOR
ROSCOMMON COUNTY...

AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF ST. HELEN TO 9
MILES SOUTHWEST OF HOUGHTON LAKE...MOVING EAST AT 20 MPH.

THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  ST. HELEN AND 7 MILES NORTHWEST OF TWIN LAKES AREA AROUND 215 PM
  EDT...

AT 135 PM...A WEATHER SERVICE SPOTTER NEAR ROSCOMMON REPORTED
PENNY SIZE HAIL.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4418 8438 4417 8484 4428 8485 4451 8440

$$
SMITH/CAMPBELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 11:45 AM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 28, 11:45 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1145 AM EDT TUE JUN 28 2005

.UPDATE...SURFACE COOL FRONT IS MAKING ITS WAY THRU LOWER MICHIGAN
AS WE SPEAK...CURRENTLY EXTENDING FROM NEAR PZQ TO GLR TO JUST WEST
OF CAD. RADAR SCOPE IS VIRTUALLY ECHO-FREE ATTM...BUT EXPECT THIS
WILL CHANGE AS THE AFTERNOON HEATS UP. THE TRICK TO THIS AFTERNOONS
CONVECTIVE FORECAST WILL BE THE EXTEND OF SE PROGRESS THE COOL FRONT
MAKES BEFORE IT STALLS AS ANOTHER (STRONGER) LOW DEVELOPS UPSTREAM
ALONG THE BOUNDARY. MESOETA SUGGEST THE BOUNDARY WILL PUSH SE OF THE
CWA BY 00Z OR SO. THINK THIS MIGHT BE TOO AMBITIOUS GIVEN TIME OF
DAY CONSIDERING FRONTS TEND TO SLOW/STALL DURING PEAK DIURNAL
HEATING. STILL EXPECT CONVECTIVE DEVELOPMENT OVER MOST OF THE CWA
THIS AFTERNOON/EVENING...BUT STRONGEST CONVECTION AND GREATER AREAL
COVERAGE SHOULD TARGET SE SECTIONS OF THE CWA ALONG AND AHEAD OF THE
FRONT WITH THE AREA OF HIGHEST INSTABILITY AND MOISTURE.

12Z APX SOUNDING MODIFIED FOR 86/67 YIELDS CAPES NEAR 3000 JOULES...
LIS OF -8 AND A K-INDEX OF 36 IN THE SE PART OF CWA (I.E. SE OF A
LINE FROM APN TO HTL). DEFINITELY A GOOD SET-UP FOR A HIGH
DWPT/PULSE TSRA EVENT THIS AFTERNOON AS THE FRONT SERVES AS A
FOCUSING MECHANISM FOR CONVECTIVE DEVELOPMENT...FUELED BY A HIGH
THETA-E/HIGH CAPE/LOW SHEAR ENVIRONMENT. SOME DIRECTIONAL SHEAR
EXIST THIS AFTERNOON...BUT WINDS STAY FAIRLY WEAK (850 MB WINDS SW
AT 10-15 KTS AND 500 MB WINDS W AT 15 TO 20 KTS). THE PRIMARY THREAT
WITH THESE PULSE STORMS WILL BE DAMAGING WINDS WITH MID LEVEL DRY
AIR (700 MB DPD NEARING 15 C) JUST UPSTREAM AND A HIGH CAPE
ENVIRONMENT. HEAVY RAIN WILL ALSO A THREAT FROM ANY STORMS THAT DO
DEVELOP...WITH PWATS OF 1.6...K-INDEX OF 36...FREEZING LEVELS JUST
OVER 14 KFT AND PRONOUNCED 850 MB THETA-E RIDGING IN PLACE.

WILL REDEFINE AREA OF HIGHER POPS BASED ON REASONING ABOVE...BUT
WILL STILL KEEP SCATTERED SHRA/TSRA IN THE AFTERNOON FORECAST FOR
ERN UPR AND LOCATIONS NW OF A LINE FROM APN TO HTL IN NRN LOWER
MICHIGAN. SE CWA WILL SEE LIKELY POPS ALONG AND AHEAD OF THE FRONT.
WILL ALSO SLIGHTLY INCREASE HIGH TEMPS FOR SE SECTIONS OF THE CWA
BASED ON LATEST TEMP TRENDS.

.PREV DISCUSSION...ISSUED 723 AM EDT TUE JUN 28 2005

DISCUSSION...WEAK LOW PRESSURE SLIDING SOUTH OF JAMES BAY WITH AN
ASSOCIATED COLD/STATIONARY BOUNDARY EXTENDING THROUGH WESTERN
WISCONSIN REMAINS THE PRIMARY WEATHER MAKER. SATELLITE IMAGERY SHOWS
THE REMAINS OF AN MCS OVER CENTRAL WISCONSIN WITH MORE THUNDERSTORMS
ORGANIZING OVER WESTERN IOWA. CLOSER TO THE CWA THUNDERSTORMS HAVE
DEVELOPED OVER SOUTHERN LAKE MICHIGAN AND CONTINUE TO MARCH TOWARD
THE SOUTHWESTERN CORNER OF THE CWA AND SHOULD ENTER MANISTEE/WEXFORD
COUNTIES BY SUNRISE. APX WSR-88D SHOWS THE THUNDERSTORMS MOVING
TOWARD THE SOUTHWEST CORNER OF THE CWA ALONG WITH SOME THUNDERSTORMS
FIRING ALONG THE REMAINS OF THE OUTFLOW BOUNDARY OVER WESTERN LAKE
MICHIGAN. MAIN SHORT TERM CONCERNS FOCUS ON THE APPROACHING
THUNDERSTORMS AND POTENTIAL FOR SEVERE THUNDERSTORMS.

TODAY...FRONTAL BOUNDARY WILL CONTINUE TO SWING THROUGH WISCONSIN
THIS MORNING AND INTO EASTERN UPPER AND NORTHWEST LOWER AROUND 15Z.
ATMOSPHERE WILL AGAIN BE MODERATELY UNSTABLE WITH MODEL SOUNDINGS
PUSHING THE CAPE TO 2500 J/KG TO 3000 J/KG...HOWEVER MODIFYING THE
SOUNDINGS TO EXPECTED 18Z CONDITIONS (TEMPERATURE OF 84F AND
DEWPOINT OF 67F) PLACES THE CAPE AROUND 2000 J/KG WITH AN LI OF -5
TO -6C. ALTHOUGH TEMPERATURE ADVECTION ALONG THE BOUNDARY WILL BE
MINIMAL...THERE SHOULD BE ENOUGH LIFT FROM THE BOUNDARY/OUTFLOW FROM
THUNDERSTORMS TO COMBINE WITH HEATING AND CONTINUE THE
THUNDERSTORMS. NAM INDICATES DRY AIR MOVING INTO THE REGION LATE
THIS AFTERNOON WITH 700 MB DEWPOINT DEPRESSIONS INCREASING TO AROUND
20C BY 21Z...WHICH WILL POINT TOWARD INCREASED GUST POTENTIAL. AS A
RESULT HAVE INCREASED POPS TO NUMEROUS THIS MORNING ACROSS EASTERN
UPPER AND NORTHWEST LOWER AND THIS AFTERNOON OVER NORTHEAST LOWER AS
THE BOUNDARY MIGRATES ACROSS THE CWA. WILL ALSO INCREASE WORDING
SLIGHTLY IN OTHER PRODUCTS FOR THREAT OF SEVERE...MORE SO FROM WINDS
THAN HAIL AS FREEZING LEVEL WILL REMAIN ABOVE 14 KFT. ONLY OTHER
ADJUSTMENT WAS TO TEMPERATURES TO BRING THEM DOWN A FEW DEGREES AS
CLOUD COVER SHOULD LIMIT THE HEATING A BIT MORE THAN INITIALLY
ANTICIPATED.

MJP

ZONAL FLOW ALOFT TONIGHT AND WEDNESDAY WILL HAVE CONVECTIVELY-
INDUCED RIPPLES WITHIN IT. A POTENT UPPER DISTURBANCE (A MELDING OF
UPPER LOWS NOW OFF THE SOCAL COAST AND OVER WA) WILL LIFT NE ACROSS
NORTHERN MN AND CENTRAL ONTARIO WED NIGHT INTO THURSDAY. THIS WILL
SWEEP AN OCCLUDED FRONT ACROSS THE REGION LATE WED NIGHT INTO EARLY
THU AFTERNOON...ALONG WITH A SHOT OF DYNAMICS. PRECIP TRENDS THRU
THURSDAY REMAIN THE MAIN ISSUE.

MODELS...NAM IS DEEPER SURFACE AND ALOFT WITH THE SYSTEM MOVING INTO
THE FAR NORTHERN LAKES ON THURSDAY. THE DIFFERENCES AT 500MB ARE
LARGER THAN AT THE SURFACE...WITH THE NAM QUITE A BIT FURTHER SE.
THE NAM IN GENERAL IS TRENDING TOWARD THE GFS...AND A COMPROMISE
SOLUTION APPEARS THE SAFEST PATH FOR NOW.

TONIGHT...WEAK COLD FRONT WILL SETTLE SLOWLY SOUTHWARD...AND SHOULD
BE ROUGHLY ALONG AN AXIS FROM MKG TO SAGINAW BAY BY DAWN. THOUGH
CONCEPTUALLY THIS IS A FAVORABLE MCS SET-UP...THERE IS ALMOST NO
SOUTHERLY FLOW IMPINGING ON THE BOUNDARY IN THE GREAT LAKES REGION.
INSTEAD THE LOW LEVEL JET HITS THE FRONT ONLY ALONG AND ESPECIALLY
WEST OF THE MS RIVER. THAT SAID...AIRMASS REMAINS MOIST (PWATS
AROUND 1.5 INCHES) BEHIND THE FRONT...PARTICULARLY IN NORTHERN LOWER
MI. ELEVATED CAPES ARE AROUND OR SLIGHTLY MORE THAN 1K J/KG WHEN
LIFTING FROM 900MB...THOUGH WITH ABOUT 50J/KG OF CIN TO OVERCOME.
NOT A LOT OF OBVIOUS FORCING MECHANISMS...BUT PAST NIGHTS HAVE SEEN
ELEVATED NOCTURNAL COOLING CONTRIBUTE TO SPOTTY CONVECTION...AND SEE
NO REASON TO THINK SOMETHING DIFFERENT WILL HAPPEN TONIGHT. WILL
LINGER DIURNAL CONVECTION INTO THE EVENING...WITH SLIGHTLY LOWER
POPS OVERNIGHT. WILL ACTUALLY REMOVE PRECIP FROM CENTRAL/NORTHERN
CHIPPEWA COUNTY...WHICH LOOKS DEEP ENOUGH INTO THE COOLER/DRIER AIR
TO ESCAPE ANY PRECIP. MIN TEMPS WILL RANGE FROM THE UPPER 50S TO MID
60S...I/M INCLINED TO GO JUST A BIT ABOVE GUIDANCE IN NORTHERN LOWER
GIVEN SOME CLOUD COVER AND LACK OF A DRASTIC AIRMASS CHANGE.

WEDNESDAY...INITIAL COOL FRONT MIGHT ADVANCE A LITTLE FURTHER
DOWNSTATE...WITH SOUTHEAST LOW LEVEL FLOW ESTABLISHED IN EASTERN
UPPER AND NEAR LAKE HURON...AND STILL SOUTHERLY FLOW IN MOST OF
NORTHERN LOWER. COMPLEX LOW PRESSURE SYSTEM WILL OCCLUDE AS IT LIFTS
FROM THE CENTRAL PLAINS TOWARD THE UPPER MS VALLEY. THOUGH WE/RE
NORTH OF THAT COOL FRONT...LOW LEVEL AIRMASS WILL REMAIN VERY
JUICY...WITH DEW POINTS NEAR 60/LOWER 60S IN EASTERN UPPER AND MID
TO UPPER 60S IN NORTHERN LOWER. 950MB WINDS OF 5KT OR LESS WILL
PRODUCE VIGOROUS LAKE BREEZES...AND AMPLE BOUNDARIES FOR DIURNAL
CONVECTION GIVEN SUFFICIENT HEATING. THAT HEATING IS NOT A SURE
THING...WITH THE NAM IN PARTICULAR SHOWING A DECENT AMOUNT OF QPF
FROM 12Z-15Z (LEFTOVER NOCTURNAL NONSENSE). STILL...A 15-20 DEGREE
DIURNAL RISE IS VERY REASONABLE...WITH HIGH TEMPS IN THE MID 70S IN
EASTERN UPPER AND MAINLY LOWER 80S IN NORTHERN LOWER (COOLER NEAR
HURON). AN 81/67 SURFACE PARCEL PLACES CAPES AROUND 2K J/KG...AND
WITH BOUNDARIES READILY AVAILABLE WE SHOULD AGAIN FIRE STORMS IN THE
AFTERNOON (INCLUDING EASTERN UPPER...WITH COOLER/DRIER CONDITIONS
OFFSET BY COLLIDING LAKE BREEZES). WE/RE FINALLY STARTING TO
INTRODUCE SOME DIRECTIONAL SHEAR...BUT WIND FIELDS REMAIN VERY WEAK
(SOUTHERLY 850MB WINDS 5-10KT...WESTERLY 500MB WINDS 15-20KT). SO
PROBABLY MORE OF THE SAME...AN ISOLATED SVR POSSIBLE FROM MID
AFTERNOON INTO EARLY EVENING...BUT MINIMAL ORGANIZATION.

WEDNESDAY NIGHT...THINGS GET INCREASINGLY INTERESTING. THE WIND
FIELDS ALOFT WILL INCREASE DRAMATICALLY OVERNIGHT AS AN UPPER TROF
LIFTS TOWARD THE MN/CANADA BORDER. ASSOCIATED SURFACE LOW WILL BE NW
OF SUPERIOR BY DAYBREAK...WITH AN OCCLUDED FRONT MOVING ACROSS LAKE
MI AND CENTRAL UPPER MI. THERE ARE CONSIDERABLE MODEL DIFFS AS
MENTIONED ABOVE. THE NAM SOLUTION (WITH A DEEPER/FURTHER SE UPPER
TROF) SUPPORTS A DERECHO IN THE CENTRAL/SOUTHERN LAKES...WITH A
50-60KT 500MB JET FROM NEBRASKA TO CENTRAL LAKE MI. THE GFS IS A
LITTLE SLOWER TO BRING THOSE STRONGER WINDS ALOFT EAST INTO THE
LAKES REGION...BUT STILL HAS RESPECTABLE 40-50KT 500MB WIND SPEEDS
OVERHEAD. 0-6KM BULK SHEARS ARE IN THE 40-50KT RANGE OVERNIGHT. THIS
IS IN AN AIRMASS WITH 1K-1500 J/KG OF (BARELY) ELEVATED CAPE.
COMPLETELY AGREE WITH SPC DAY 2 OUTLOOK THINKING. THE CAVEAT IS THAT
LOTS OF THINGS CAN STILL GO WRONG...MOST LIKELY BEING WIDESPREAD
CONVECTION TOO SOON (BEFORE WIND FIELDS RAMP UP). AT THE MOMENT...
MODEL CONSENSUS WOULD FAVOR HIGHEST WIND DAMAGE THREAT (500/700MB
WIND MAXIMUM) IN CENTRAL AND SOUTHERN LOWER MI...BUT LOTS OF TIME
FOR THAT TO CHANGE. WILL INCREASE POPS WED NIGHT... ESPECIALLY IN
THE WEST...AND WILL KICK THE WORDING IN THE HWO UP A NOTCH.

THURSDAY...NAM/GFS PROGS INDICATE A SUBSTANTIAL DRY SLOT WILL PUNCH
INTO THE REGION...IMPLYING THAT MOST OF AREA WILL BE DRY FOR MOST OF
THE DAY. HOWEVER...ANY OVERNIGHT CONVECTION MAY NOT YET BE OUT OF
OUR HAIR AT DAYBREAK...ESPECIALLY WITH OCCLUDED FRONT JUST STARTING
TO WORK INTO THE FORECAST AREA. WILL LEAVE IN A CHANCE IN THE
MORNING. VERY DRY AIR FROM 850MB ON UP BY AFTERNOON...WITH PWATS
DROPPING UNDER AN INCH. EVEN IF THE OCCLUDED FRONT IS SLOW...SHOULD
MIX DOWN SUFFICIENTLY DRY AIR TO PREVENT DEEP CONVECTION FROM
FIRING. SO WILL REMOVE MOST AFTERNOON/EVENING PRECIP (EXCEPT
LINGERING PRECIP INTO EARLY AFTERNOON IN PARTS OF NE LOWER MI). MAX
TEMPS WILL RANGE FROM MID 70S TO MID 80S. WILL BECOME BREEZY IN THE
AFTERNOON...ESPECIALLY IN EASTERN UPPER AND NEAR LAKE MI...AS
PRESSURE GRADIENT TIGHTENS AND BETTER COLD ADVECTION ARRIVES.

NO CHANGES TO LATER PERIODS.

ZOLTOWSKI

&&

.APX...WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 28, 11:56 AM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1156 AM EDT TUE JUN 28 2005

MIZ008-015>036-041-042-LSZ321-322-LMZ323-341-342-344-345-
LHZ345>349-291000-
ALCONA-ALPENA-ANTRIM-ARENAC-BENZIE-CHARLEVOIX-CHEBOYGAN-CHIPPEWA-
CRAWFORD-EMMET-GLADWIN-GRAND TRAVERSE-IOSCO-KALKASKA-LEELANAU-
MACKINAC-MANISTEE-MISSAUKEE-MONTMORENCY-OGEMAW-OSCODA-OTSEGO-
PRESQUE ISLE-ROSCOMMON-WEXFORD...INCLUDING THE ADJACENT WATERS WITHIN
FIVE NAUTICAL MILES OF SHORE ON LAKE MICHIGAN...LAKE HURON...AND
LAKE SUPERIOR
1156 AM EDT TUE JUN 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER AND EASTERN
UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN UPPER AND NORTHERN LOWER
MICHIGAN TODAY AND TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE
THIS AFTERNOON AND EVENING...PRODUCING WIND GUSTS TO 60 MPH AND
NICKEL SIZE HAIL. THE STRONGEST STORMS WILL BE SOUTHEAST OF A LINE
FROM ALPENA TO HOUGHTON LAKE. THUNDERSTORMS DURING THE OVERNIGHT
HOURS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS REMAIN POSSIBLE WEDNESDAY THROUGH EARLY THURSDAY
AFTERNOON. ISOLATED SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON
WEDNESDAY FROM MID AFTERNOON THROUGH MID EVENING. LIKE TODAY...THE
MAIN THREATS WILL BE WIND GUSTS TO 60 MPH AND NICKEL SIZE HAIL.

THERE IS A BETTER CHANCE OF SEVERE THUNDERSTORMS LATE WEDNESDAY
NIGHT INTO EARLY THURSDAY MORNING. DAMAGING WIND GUSTS UP TO 70 MPH
WILL BE THE MAIN HAZARD WITH THESE STORMS.

THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:
HTTP://WWW.WEATHER.GOV/GAYLORD (ALL LOWER CASE)

MJP/JZ/MLR

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 1:31 PM EDTSevere Thunderstorm WarningAPXAlpena47 min
Jun 28, 1:39 PM EDTSpecial Marine WarningAPX96 min
Jun 28, 2:12 PM EDTSevere Thunderstorm WarningAPXRoscommon66 min
Jun 28, 2:28 PM EDTSevere Thunderstorm WarningAPXAlcona66 min
Jun 28, 2:30 PM EDTSevere Thunderstorm WarningAPXOgemaw54 min
Jun 28, 2:49 PM EDTSpecial Marine WarningAPX56 min
Jun 28, 3:20 PM EDTSevere Thunderstorm WarningAPXGladwin60 min
Jun 28, 3:30 PM EDTSpecial Marine WarningAPX90 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.